MAUDE Adverse Event Report: MALLINCKRODT PHARMACEUTICALS IRELAND LIMITED CELLEX EXTRACORPOREAL PHOTOPHERESIS SYSTEM

MALLINCKRODT PHARMACEUTICALS IRELAND LIMITED CELLEX EXTRACORPOREAL PHOTOPHERESIS SYSTEM
Catalog Number CELLEX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 01/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that a pediatric extracorporeal photopheresis (ecp) patient experienced dyspnea following their ecp treatment procedure.The customer reported that the patient was being treated with ecp for acute graft versus host disease.The customer stated that the patient was an inpatient and unwell due to their underlying condition.The customer reported that the patient's ecp treatment procedure was performed in single needle mode due to venous access issues.The customer stated that the patient's ecp treatment procedure was successfully completed.However, the customer reported that the patient was "slightly" over their 15% safe extracorporeal blood volume (ecv) by 2mls.The customer stated that during the patient's ecp treatment procedure 762mls of whole blood was processed and the patient had an end fluid balance of 310mls.The customer reported that the patient was stable throughout their ecp treatment procedure.The customer stated that overnight, several hours post the patient's ecp treatment procedure, the patient complained of dyspnea.The customer reported that the patient's oxygen saturation was satisfactory.The customer stated that the patient was given the diuretic, furosemide (lasix), for their dyspnea.The customer reported that they plan to start fluid restriction with this patient and to also insert an apheresis line to resolve the patient's venous access issue so the patient can carry on with their ecp treatments.The customer stated that the reason for the patient's dyspnea was multicausal as the patient was an acutely ill inpatient due to their underlying condition, on multiple iv therapies for their underlying condition, and their ecp treatment procedure was "slightly" over their 15% safe extracorporeal blood volume (ecv) by 2mls.No product was returned for investigation.
 
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the medical intervention of the furosemide that was provided to the patient.Since this event is associated with the treatment, this mdr will be against the instrument.From the instrument perspective, there was no known instrument malfunction and no service was requested by the customer for this adverse event.No product was returned therefore, a device service history review was performed.The instrument has been located at the customer's site since 15-mar-2017.As part of the review, it was determined that the instrument's last service prior to the event was on 28-nov-2023 (annual preventive maintenance).During this service the system checkout procedure was successfully completed indicating that the instrument had passed all tests, met all specifications, and was operational.The root cause for the patient's dyspnea could not be determined as there was no reported instrument malfunction, no product was returned for investigation, and no instrument service was requested by the customer or performed by therakos as a result of this incident.The customer stated that the reason for the patient's dyspnea was multicausal as the patient was an acutely ill inpatient due to their underlying condition, on multiple iv therapies for their underlying condition, and their ecp treatment procedure was "slightly" over their 15% safe extracorporeal blood volume (ecv) by 2mls.Trends were reviewed for complaint category, dyspnea.No trends were detected for this complaint category.The assessment is based on information available at the time of the investigation.Complaints are monitored through tracking and trending.If a trend is detected, further investigation will be conducted.Adverse event term: dyspnea.(b)(4) 29-jan-2024.

Brand Name
CELLEX EXTRACORPOREAL PHOTOPHERESIS SYSTEM
Common Device Name
CELLEX EXTRACORPOREAL PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
MALLINCKRODT PHARMACEUTICALS IRELAND LIMITED
college business & tech park
cruiserath road
blanchardstown, dublin D15 T X2V
EI  D15 TX2V
Manufacturer (Section G)
MACK MOLDING COMPANY
608 warm brook rd
arlington VT 05250
Manufacturer Contact
mark wendelken
440 route 22 east
suite 302
bridgewater, NJ 08807
MDR Report Key18603558
Report Number3013428851-2024-00013
Device Sequence Number18396332
Product Code LNR
UDI-Device Identifier10705030100009
UDI-Public(01)10705030100009(11)170105
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCELLEX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Initial Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale